English   español  
Please use this identifier to cite or link to this item: http://hdl.handle.net/10261/25755
Title: Epidemics and chaotic synchronization in recombining monogamous populations
Authors: Vázquez, Federico; Zanette, Damián H.
Keywords: Self–organization
Network dynamics
Issue Date: Oct-2010
Publisher: Elsevier
Citation: Physica D: Nonlinear Phenomena 239(19): 1922–1928 (2010)
Abstract: We analyze the critical transitions (a) to endemic states in an SIS epidemiological model, and (b) to full synchronization in an ensemble of coupled chaotic maps, on networks where, at any given time, each node is connected to just one neighbour. In these “monogamous” populations, the lack of connectivity in the instantaneous in- teraction pattern –that would prevent both the propagation of an infection and the collective entrainment into synchronization– is compensated by occasional random reconnections which recombine interacting couples by exchanging their partners. The transitions to endemic states and to synchronization are recovered if the re- combination rate is sufficiently large, thus giving rise to a bifurcation as this rate varies. We study this new critical phenomenon both analytically and numerically.
Description: 18 pages, 4 figures.
Publisher version (URL): http://dx.doi.org/10.1016/j.physd.2010.07.001
URI: http://hdl.handle.net/10261/25755
ISSN: 0167-2789
DOI: 10.1016/j.physd.2010.07.001
Appears in Collections:(IFISC) Artículos
Files in This Item:
File Description SizeFormat 
epidemics_chaotic_Vazquez.pdf442,34 kBAdobe PDFView/Open
Show full item record

WARNING: Items in Digital.CSIC are protected by copyright, with all rights reserved, unless otherwise indicated.